Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 12, NWS Tallahassee, FL

June 18, 2024Franklin County, Gulf County, Florida

NWS Tallahassee, FL issued this wind advisory at Jun 18, 2024, 3:06 PM EDT for Franklin County, Gulf County, Florida. It took effect at Jun 18, 2024, 10:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2024, 3:06 PM EDT (19:06 UTC)
In effect from
Jun 18, 2024, 10:00 PM EDT
Expired
Jun 19, 2024, 6:28 AM EDT
In force
8 hr
Issued by
NWS Tallahassee, FL

Counties Franklin County, FL, Gulf County, FL

The radar

The Tallahassee radar (KTLH), 90 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2024-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2024-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

955 
WWUS72 KTAE 181906
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
206 PM CDT Tue Jun 18 2024

FLZ114-115-190315-
/O.NEW.KTAE.WI.Y.0012.240619T0200Z-240619T1500Z/
Coastal Gulf-Coastal Franklin-
Including the cities of Oak Grove, Saint Joe Beach, Apalachicola
Airport, Overstreet, High Bluff, Port St. Joe, Apalachicola, Bay
City, Hays Place, White City, Creels, Odena, Beacon Hill, and
Tilton
206 PM CDT Tue Jun 18 2024 /306 PM EDT Tue Jun 18 2024/

...WIND ADVISORY IN EFFECT FROM 9 PM CDT /10 PM EDT/ THIS EVENING TO 
10 AM CDT /11 AM EDT/ WEDNESDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Coastal Franklin and Coastal Gulf Counties.

* WHEN...From 9 PM CDT /10 PM EDT/ this evening to 10 AM CDT /11 AM 
  EDT/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The highest winds will be along St. George 
  Island and the St. Joseph Peninsula in the exposed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

73-YOUNG
3 follow-up statements
332 
WWUS72 KTAE 190203
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
903 PM CDT Tue Jun 18 2024

FLZ114-115-191500-
/O.CON.KTAE.WI.Y.0012.000000T0000Z-240619T1500Z/
Coastal Gulf-Coastal Franklin-
Including the cities of Hays Place, Bay City, Apalachicola, White
City, Overstreet, Tilton, Saint Joe Beach, Oak Grove, High Bluff,
Beacon Hill, Apalachicola Airport, Odena, Creels, and Port St.
Joe
903 PM CDT Tue Jun 18 2024 /1003 PM EDT Tue Jun 18 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /11 AM EDT/ 
WEDNESDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Coastal Franklin and Coastal Gulf Counties.

* WHEN...Until 10 AM CDT /11 AM EDT/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The highest winds will be along St. George 
  Island and the St. Joseph Peninsula in the exposed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DVD
122 
WWUS72 KTAE 190724
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
324 AM EDT Wed Jun 19 2024

FLZ114-115-191500-
/O.CON.KTAE.WI.Y.0012.000000T0000Z-240619T1500Z/
Coastal Gulf-Coastal Franklin-
Including the cities of Oak Grove, Odena, Port St. Joe, 
White City, Beacon Hill, Overstreet, Saint Joe Beach, 
Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, 
Hays Place, and High Bluff
324 AM EDT Wed Jun 19 2024 /224 AM CDT Wed Jun 19 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM CDT/
WEDNESDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 40 mph expected.
  Strongest winds will be on Saint George Island, Bald Point, and
  on area bridges and causeways.

* WHERE...Coastal Franklin and Coastal Gulf Counties.

* WHEN...Until 10 AM CDT /11 AM EDT/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
329 
WWUS72 KTAE 191028
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
528 AM CDT Wed Jun 19 2024

FLZ114-115-191130-
/O.CAN.KTAE.WI.Y.0012.000000T0000Z-240619T1500Z/
Coastal Gulf-Coastal Franklin-
Including the cities of Overstreet, Oak Grove, Apalachicola,
Apalachicola Airport, Tilton, Creels, Saint Joe Beach, Bay City,
Hays Place, High Bluff, Port St. Joe, Odena, Beacon Hill, and
White City
528 AM CDT Wed Jun 19 2024 /628 AM EDT Wed Jun 19 2024/

...WIND ADVISORY IS CANCELLED...

Wind gusts have dropped below 40 mph. The threat has ended.

$$

Haner

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Jun 18, 1:09 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 18, 1:09 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
109 PM EDT Tue Jun 18 2024

...New AVIATION...

.UPDATE...
Issued at 1050 AM EDT Tue Jun 18 2024

Main changes to the forecast were to bump the winds up slightly
with gusts of 15 to 25 kt occurring this morning, slightly higher
along the Franklin County coast. Otherwise, no other changes were
made to the forecast

&&

.NEAR TERM...
(Today and Wednesday)
Issued at 431 AM EDT Tue Jun 18 2024

In the big picture, a very strong 500 mb ridge axis will expand
and strengthen further from the southern Appalachians to the coast
of New England over the next 24 hours. This has the benefit of
steering the developing tropical cyclone in the southwest Gulf
toward the western Gulf Coast, and away from us.

A tight pressure gradient between these two prominent features
will support unseasonably strong easterly breezes. Dry air from
the strong mid-level high has spread across our region, with
satellite-derived PW imagery showing values over land of 0.9-1.3
inches, with richer moisture to the south over the Gulf. These
values are insufficient for deep, moist convection, but weak and
low-topped showers are possible in the fast easterly flow, such as
is being observed from JAX westward.

Interestingly, satellite imagery shows a classic "screaming eagle"
tropical wave passing north of the Bahamas early this morning. (It
is called that because of its shape in satellite imagery.) This
feature will pass across north- central Florida and the northeast
Gulf late tonight and Wednesday. It will bring somewhat richer
moisture from the Lower Suwannee Valley, across Apalachee Bay to
the Forgotten Coast. It could increase the chance of showers and
perhaps an isolated thunderstorms in these areas. For mariners,
this feature will likely bring the strongest easterly breezes of
the week late tonight and Wednesday morning. Frequent gale-force
gusts are possible over the waters, and we could eventually need a
Wind Advisory for the southeast-exposed coast of Franklin County.

&&

.SHORT TERM...
(Wednesday night through Friday)
Issued at 431 AM EDT Tue Jun 18 2024

Strong easterly flow will continue. Within that flow regime,
another easterly wave will pass our longitude on Friday. In
advance of this feature, another pocket of deeper moisture will
quickly traverse the region on Thursday, supporting isolated to
scattered showers, perhaps an isolated thunderstorm over our FL
counties. The arrival of the main wave on Friday should finally
disrupt the straight-shot easterly breezes, and a more solid and
sustained increase in moisture will arrive in the southeast flow
behind the wave axis.

&&

.LONG TERM...
(Friday night through Monday)
Issued at 431 AM EDT Tue Jun 18 2024

The strong 500 mb high to our northeast this week will settle
south and weaken late this week, elongating into a large-scale
subtropical ridge axis that will extend from the Southwest U.S. to
well east of Bermuda. Guidance points to a broad weakness in the
ridge over the Southeast States and Florida by early next week.
Meanwhile, a surface ridge axis will settle southward across our
region on Saturday night and Sunday, continuing south down the FL
Peninsula on Monday. In response, our low-mid level flow will
gradually clock around from southeast to southwest, though it will
be fairly weak given proximity of the ridge axis. Even so, this
direction will pump up a more richly moist maritime tropical air
mass. Given increasing moisture and that weakness in the
subtropical ridge axis, rain chances will continue to increase a
bit each day. This could be the start of a wet period, with the
CPC 6-10 day outlook showing odds leaning toward above normal
rainfall.

&&

.AVIATION...
(18Z TAFS)
Issued at 107 PM EDT Tue Jun 18 2024

VFR conditions will prevail with teh only aviation hazards being
gusty easterly flow in the afternoons. Sustained winds will be
around 10 to 15 knots through the TAF period but expect gusts from
20 to 25 knots in the daylight hours of the TAF period.

&&

.MARINE...
Issued at 1050 AM EDT Tue Jun 18 2024

Bumped winds up slightly this morning for the waters given Buoy
42036 was still reporting 20-22 kt winds and 7-8 foot seas. Winds
for tonight were also adjusted upward slightly with near gale
force gusts. Will evaluate later this shift for any needs for gale
warnings overnight.

From CWF Synopsis...Strong easterly breezes and rough seas will
continue over the northeast Gulf through Friday morning, thanks to
a tight pressure gradient between strong high pressure off the
New England coast and a developing tropical cyclone over the
Southwest Gulf. Winds will start to decrease on Friday, as the
high pressure center to our northeast moves closer to Bermuda and
extends a ridge axis across the Southeast States.

&&

.FIRE WEATHER...
Issued at 431 AM EDT Tue Jun 18 2024

The main story through at least Thursday will be unseasonably
strong easterly transport winds and gusty daytime surface winds.
When combined with a deeply mixed June atmosphere, high dispersion
will prevail for the rest of this work week. Little, if any, rain
is expected through Wednesday, then rain chances will climb a
little each day from Thursday through the weekend. Winds will
start to ease on Friday, with a return to light winds this
weekend.

&&

.HYDROLOGY...
Issued at 431 AM EDT Tue Jun 18 2024

Significant or widespread flooding is not expected through this
weekend. Little, if any, rain is expected through Thursday. Rain
chances will increase some starting Friday, but rainfall should
not be hydrologically significant.

By Monday and Tuesday of next week, ensemble mean solutions show
1000-700 mb flow becoming southerly, pumping up a more richly
moist maritime tropical air mass. With more moisture to work
with, rainfall loading beneath storms will increase, as steering
flow weakens and storm motions slow down. Therefore, there is
increasing potential for isolated flash flooding starting early
next week.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   73  93  74  93 /   0  10  10  30
Panama City   76  93  75  93 /  20  30  10  40
Dothan        72  90  72  91 /   0   0   0  10
Albany        71  90  70  92 /   0   0   0  10
Valdosta      71  91  72  93 /  10  20  10  20
Cross City    73  94  73  94 /   0  40  10  40
Apalachicola  79  90  77  90 /  50  40  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Thursday night for FLZ108-112-
     114-115.

GA...None.
AL...None.
GM...Small Craft Advisory until 1 PM EDT /noon CDT/ Thursday for
     GMZ730-750-752-755-765-770-772-775.

&&

NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM....Haner
AVIATION...Dobbs
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:06 PM EDTGale WarningTAE15 hr
Jun 18, 3:06 PM EDTSmall Craft AdvisoryTAE53 hr

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.